umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
On the consistency of the maximum spacing method
Umeå University, Faculty of Science and Technology, Mathematical statistics.
1998 (English)In: Journal of Statistical Planning and Inference, ISSN 0378-3758, E-ISSN 1873-1171, Vol. 70, no 2, 209-224 p.Article in journal (Refereed) Published
Abstract [en]

The main result of this paper is a consistency theorem for the maximum spacing method, a general method of estimating parameters in continuous univariate distributions, introduced by Cheng and Amin (J. Roy. Statist. Soc. Ser. A45 (1983) 394–403) and independently by Ranneby (Scand. J. Statist.11 (1984) 93–112). This main result generalizes a theorem of Ranneby (Scand. J. Statist.11 (1984) 93–112). Also, some examples are given, which shows that this estimation method works also in cases where the maximum likelihood method breaks down.

Place, publisher, year, edition, pages
Elsevier, 1998. Vol. 70, no 2, 209-224 p.
Keyword [en]
estimation, sample spacings, maximum likelihood, maximum spacing method, maximum spacing estimate
National Category
Probability Theory and Statistics
Research subject
Statistics
Identifiers
URN: urn:nbn:se:umu:diva-81166DOI: 10.1016/S0378-3758(97)00185-7OAI: oai:DiVA.org:umu-81166DiVA: diva2:653043
Available from: 2013-10-02 Created: 2013-10-02 Last updated: 2017-12-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Ekström, Magnus

Search in DiVA

By author/editor
Ekström, Magnus
By organisation
Mathematical statistics
In the same journal
Journal of Statistical Planning and Inference
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 51 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf